The nurse should assess the patients intake of caffeine through coffee tea soda

The nurse should assess the patients intake of

This preview shows page 7 - 9 out of 9 pages.

adverse effects with albuterol. The nurse should assess the patient's intake of caffeine through coffee, tea, soda, cocoa, candy, and chocolate. The patient's age, history of pneumonia, and preference for high-calorie food would not have important implications for his albuterol drug therapy. Question 23 1 out of 1 points Children age 6 to 11 are recommended to start with what dosage of Allegra? Question 24 1 out of 1 points A 57-year-old male patient who has been prescribed doxorubicin for small-cell lung cancer is advised by the nurse to avoid taking aspirin or drugs that contain aspirin because it may Response Feedback: It is essential to caution the patient against taking aspirin or drugs that contain aspirin while on doxorubicin drug therapy because aspirin may promote bleeding during periods of suppressed bone marrow function. Aspirin will not cause extravasation injury, radiation recall reaction, or acute nausea and vomiting; these are adverse effects of doxorubicin. Question 25 1 out of 1 points A 72-year-old female patient is prescribed ipratropium aerosol for pulmonary emphysema. The nurse will instruct her to “test spray” the new metered-dose inhaler (MDI) three times before using it to prevent which of the following? Response Feedback: Ipratropium aerosols may produce paradoxic acute bronchospasm, which may be fatal. Although this is rare, the adverse effect is typically evident with the patient's first inhalation from a newly opened MDI. The patient should be advised to “test spray” the new MDI three times before using it. The anaphylactoid reaction occurs when a patient has an unknown allergy to soybeans, legumes, or soy lecithin. Severe adverse effects of asymptomatic elevated hepatic enzyme levels and symptomatic hepatitis with hyperbilirubinemia are normally associated with zafirlukast. Question 26 1 out of 1 points
Image of page 7
A 47-year-old woman has been diagnosed with open-angle glaucoma. Pilocarpine drops are prescribed. The nurse's assessment reveals that the patient has worn soft contact lenses for 15 years. The nurse will instruct the patient to Response Feedback: The nurse should instruct the patient to remove the contact lenses before applying the drops to the eyes. If pilocarpine drops are applied to the eyes when soft contact lenses are in place, the lenses can deteriorate or absorb the drug. There is no need to stop wearing contact lenses during this therapy, but application of the lenses should take place after the drops have been applied. Question 27 1 out of 1 points A woman has a long history of seasonal allergies that are typically accompanied by rhinorrhea, red eyes, and frequent sneezing. Sneezes are a result of Response Feedback: The walls of the nasal cavity are sensitive to irritation. When receptors in these walls are stimulated, a central nervous system (CNS) reflex is initiated, and a sneeze results. CO 2 levels, goblet cells, and the cilia are do not participate directly in the sneeze reflex.
Image of page 8
Image of page 9

You've reached the end of your free preview.

Want to read all 9 pages?

  • Fall '19
  • Dextromethorphan

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes